MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895912200
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Returned product consisted of an apex balloon catheter.The balloon was loosely folded with contrast in the inflation lumen and balloon.The outer shaft, inner shaft, balloon and tip were microscopically examined.The tip is damaged.There are numerous hypotube and shaft kinks.The shaft is damaged at the exit notch which is consistent with the use of a guidewire.Microscopic examination revealed that there is a 2.5mm circumferential tear 3mm from the proximal markerband.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any material or manufacturing deficiencies contributing to the damage.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 27jul2018.It was reported that balloon leak occurred.During preparation of a 2.00mm x 12mm apex¿ balloon catheter, it was noted that the balloon was leaking gas and could not fully expand.The device was replaced and the procedure was completed with another 2.00mm x 12mm apex¿ balloon catheter.No patient complications were reported and the patient's status was stable.However, returned device analysis balloon torn circumferentially.

Brand Name
APEX¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7789823
Report Number2134265-2018-07316
Device Sequence Number1287194
Product Code LOX
UDI-Device Identifier08714729475477
UDI-Public08714729475477
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberH7493895912200
Device Catalogue Number38959-1220
Device Lot Number0020156792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2018
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1